Alert archive / New Mexico / Flash Flood Warnings in 2015
Flash Flood Warning 31, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 30, 2015, 3:21 PM MDT for Otero County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2015, 3:21 PM MDT (21:21 UTC)
- Expired
- Jul 30, 2015, 6:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 29 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- -100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
600
WGUS54 KEPZ 302121
FFWEPZ
NMC035-310015-
/O.NEW.KEPZ.FF.W.0031.150730T2121Z-150731T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
321 PM MDT THU JUL 30 2015
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL OTERO COUNTY IN SOUTH CENTRAL NEW MEXICO...
* UNTIL 615 PM MDT
* AT 318 PM MDT...DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS
PRODUCING HEAVY RAIN ON THE ESCARPMENT ABOVE LA LUZ...HIGH
ROLLS...AND NORTHERN ALAMOGORDO. RADAR ESTIMATES UP TO THREE
INCHES OF RAIN HAS FALLEN IN THE HIGHER CANYONS ABOVE THESE
COMMUNITIES. HEAVY RUNOFF OF THESE DRAINAGES TO THE WEST INTO THE
TULAROSA BASIN IS EXPECTED. THUS FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
NORTHERN ALAMOGORDO...
LA LUZ... BURRO FLATS...
HIGH ROLLS...
MOUNTAIN PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
REMAIN ALERT FOR FLOODING EVEN IN LOCATIONS NOT RECEIVING RAIN.
ARROYOS...STREAMS AND RIVERS CAN BECOME RAGING KILLER CURRENTS IN A
MATTER OF MINUTES...EVEN FROM DISTANT RAINFALL.
&&
LAT...LON 3299 10573 3293 10576 3293 10596 3302 10600
$$
BIRD1 follow-up statement
771 WGUS74 KEPZ 310011 FFSEPZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 611 PM MDT THU JUL 30 2015 NMC035-310018- /O.EXP.KEPZ.FF.W.0031.000000T0000Z-150731T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OTERO NM- 611 PM MDT THU JUL 30 2015 ...THE FLASH FLOOD WARNING FOR CENTRAL OTERO COUNTY WILL EXPIRE AT 615 PM MDT... THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. THE OTERO COUNTY SHERIFF'S DEPARTMENT REPORTED NO CALLS INDICATING FLOODING SO THE WARNING WILL BE ALLOWED TO EXPIRE AT 615 PM MDT. LAT...LON 3299 10573 3293 10576 3293 10596 3302 10600 $$ BIRD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 2:41 PM MDT, 40 minutes earlier.
Area forecast discussion, Jul 30, 2:41 PM MDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 241 PM MDT THU JUL 30 2015 .SYNOPSIS... HIGH PRESSURE ALOFT WILL BRING SEASONABLY WARM AND DRIER WEATHER TO SOUTHERN NEW MEXICO AND WEST TEXAS FRIDAY THROUGH THE WEEKEND WITH MOST THUNDERSTORM ACTIVITY OCCURRING AROUND HIGHER MOUNTAIN REGIONS. MOIST UNSTABLE AIR WILL FLOW BACK INTO THE BORDERLAND LATER NEXT WEEK RESULTING IN A FEW SHOWERS AND THUNDERSTORMS ACROSS MOST OF THE AREA. && .DISCUSSION... AFTER A VERY WET MORNING HIGH PRESSURE ALOFT IS SLOWLY BUILDING WESTWARD INTO THE SOUTHERN ROCKY MOUNTAINS THIS AFTERNOON AND SHOULD CONTINUE TO DO SO INTO THE WEEKEND. CURRENTLY RATHER MOIST UNSTABLE REMAINS OVER NEW MEXICO AND WEST TEXAS AS DEWPOINTS ARE IN THE 60S...PRECIPITABLE WATER AROUND 1.3 INCHES AND EARLY AFTERNOON MUCAPES 1000 TO 2000 J/KG. THUS A FEW AREAS OF DEEP CONVECTION STILL EXPECTED LATER THIS AFTERNOON AND TONIGHT. GIVEN THE ABUNDANT MOISTURE AND SLOW STORM MOVEMENT VECTORS...LOCALLY HEAVY RAINS SILL REMAIN A THREAT WHILE RATHER HIGH CAPES VALUES INDICATE SEVERAL STORMS MAY PRODUCE HAIL AND STRONG DOWNDRAFTS. RIDGE ALOFT BUILDING OVER THE CWA MAY KEEP COVERAGE IN THE ISOLATED TO SCATTERED CATEGORY MOST AREAS AS WATER VAPOR IMAGES SHOWING DRY AIR ALOFT SPREADING EAST TO WEST SUGGESTING LARGER SCALE SUBSIDENCE. UPPER HIGH CENTER WILL BECOME LOCATED OVER NEW MEXICO MOST OF THE WEEKEND WITH ASSOCIATED SUBSIDENCE AND WARMING ALOFT STABILIZING AIR MASS MOST LOCATIONS. THUS WARM MOSTLY DRY WEATHER IS FORECASTED FRIDAY THROUGH SUNDAY AFTERNOON WITH MOST STORMS FORMING OVER OR AROUND HIGHER TERRAIN NORTH OF LAS CRUCES AND WEST OF DEMING. BY LATE SUNDAY AFTERNOON HOWEVER COMBINATION OF SUMMER DESERT HEAT LOW OVER WESTERN ARIZONA AND HIGH PRESSURE TO THE NORTH WILL GENERATE 10 TO 20 MPH SOUTH TO SOUTHEAST WINDS AT 850 MB WITH INFLOW OF GULF OF MEXICO MOISTURE SUSTAINING SURFACE DEWPOINTS IN THE 50S. THIS WILL SUPPORT PRECIPITABLE WATER ABOUND 1.1 INCHES WITH AIR MASS BECOMING MORE UNSTABLE WITH MUCAPES AROUND 500 TO 1000 J/KG. FINALLY WEAK SURFACE TROUGH WILL BECOME LOCATED THROUGH THE CWA RESULTING IN WEAK LOW LEVEL CONVERGENCE. THUS CONVECTION WILL BECOME MORE WIDESPREAD BEGINNING SUNDAY NIGHT AND CONTINUING THROUGH NEXT THURSDAY WITH ISOLATED TO SCATTERED ACTIVITY ACROSS THE LOWLANDS AND AT LEAST SCATTERED COVERAGE MOUNTAINS. && .AVIATION...VALID 31/00Z-01/00Z. STABLE AIRMASS IN THE WAKE OF OVERNIGHT/EARLY AM CONVECTION WILL LIMIT T-STORM POTENTIAL IN THE LOWLANDS...INCLUDING ELP LRU AND DMN. SCATTERED CONVECTION EXPECTED IN THE SACRAMENTOS DOWN INTO HUDSPETH COUNTY TX...AS WELL AS THE HIGHER TERRAIN OF THE GILA AND BOOTHEEL REGIONS THIS EVENING. DRIER AIR ALOFT WILL BRING A DOWNTICK IN CONVECTION OUTSIDE THE HIGH TERRAIN HEADING INTO THE WEEKEND. EXPECT LIGHT SE TO S FLOW AWAY FROM THUNDERSTORMS...WITH VFR CONDITIONS PREVAILING. T-STORMS WILL PRODUCE BRIEF IFR CONDITIONS AND GUSTS TO AROUND 40 KTS. && .FIRE WEATHER... OVERNIGHT AND EARLY MORNING THUNDERSTORMS HAVE STABILIZED THE ATMOSPHERE IN AN AREA FOCUSED ON THE RIO GRANDE VALLEY...WITH THUNDERSTORM ACTIVITY LAGGING BEHIND AND SO FAR CONTAINED TO OTERO COUNTY. EXPECT STORMS TO MAINLY FOCUS ON OTERO/HUDSPETH...GRANT AND HIDALGO COUNTIES THIS AFTERNOON AND EVENING...WITH VERY ISOLATED ACTIVITY ELSEWHERE. DRIER AIR ALOFT OVER CENTRAL TEXAS WILL BE PULLED INTO THE AREA AS THE SUBTROPICAL RIDGE REPOSITIONS ITSELF TO THE NORTH. THIS WILL LIMIT THUNDERSTORM DEVELOPMENT TO MAINLY THE HIGH TERRAIN AND FAR SW NEW MEXICO LOWLANDS OVER THE NEXT SEVERAL DAYS. GENERALLY LIGHT SOUTH TO SOUTHEAST FLOW WILL PERSIST...WITH TEMPERATURES INCREASING TO A FEW DEGREES ABOVE NORMAL...AND MIN RH VALUES IN THE LOWLANDS DROPPING TO AROUND 20 PERCENT OVER THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 73 97 75 98 / 20 0 0 0 SIERRA BLANCA 69 94 69 96 / 0 0 0 0 LAS CRUCES 69 95 69 97 / 20 0 0 0 ALAMOGORDO 66 94 68 97 / 30 10 10 20 CLOUDCROFT 48 71 51 73 / 40 40 40 30 TRUTH OR CONSEQUENCES 68 92 70 95 / 30 20 20 10 SILVER CITY 64 87 65 88 / 40 50 50 20 DEMING 69 94 70 96 / 30 10 10 0 LORDSBURG 67 94 69 96 / 30 20 20 20 WEST EL PASO METRO 72 97 74 98 / 20 0 0 0 DELL CITY 68 96 71 97 / 0 0 0 0 FORT HANCOCK 71 98 74 98 / 10 0 0 0 LOMA LINDA 71 93 71 95 / 20 0 0 0 FABENS 70 98 73 98 / 20 0 0 0 SANTA TERESA 70 96 72 97 / 20 0 0 0 WHITE SANDS HQ 69 95 70 97 / 20 0 0 0 JORNADA RANGE 67 94 69 97 / 20 0 0 0 HATCH 67 94 69 97 / 20 0 0 0 COLUMBUS 70 94 71 97 / 30 10 10 0 OROGRANDE 70 95 71 97 / 20 0 0 0 MAYHILL 55 81 57 82 / 40 40 40 30 MESCALERO 54 81 56 83 / 40 40 40 30 TIMBERON 55 81 58 82 / 40 40 40 30 WINSTON 59 84 59 86 / 40 50 50 30 HILLSBORO 65 92 67 95 / 30 30 30 20 SPACEPORT 67 92 69 96 / 20 10 10 0 LAKE ROBERTS 58 85 59 87 / 50 50 50 30 HURLEY 65 89 66 93 / 30 40 40 20 CLIFF 60 92 61 93 / 40 40 40 30 MULE CREEK 59 91 60 93 / 40 40 40 30 FAYWOOD 66 89 67 93 / 30 30 30 10 ANIMAS 67 94 69 96 / 40 20 20 20 HACHITA 68 93 68 97 / 30 20 20 10 ANTELOPE WELLS 66 90 67 94 / 30 20 20 10 CLOVERDALE 67 89 68 92 / 30 20 20 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 05 ROGASH/25 HARDIMAN
Hazardous weather outlook, Jul 30, 1:45 PM MDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 145 PM MDT THU JUL 30 2015 NMZ401>417-TXZ418>424-311745- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN- SOUTHERN TULAROSA BASIN-WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-SACRAMENTO MOUNTAINS ABOVE 7500 FEET-EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-WESTERN EL PASO COUNTY- EASTERN/CENTRAL EL PASO COUNTY-NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-SOUTHERN HUDSPETH HIGHLANDS-RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 145 MDT THU JUL 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS LOWLANDS WITH SCATTERED TO NUMEROUS STORMS MOUNTAINS. A FEW STORMS WILL PRODUCE HEAVY RAINS AND FLASH FLOODING...ESPECIALLY AROUND LOW WATER CROSSINGS AND POOR DRAINAGE AREAS. A FEW STORMS MAY ALSO PRODUCE HAIL UP TO AN INCH IN DIAMETER AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FOR FRIDAY THROUGH SUNDAY AFTERNOON THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS LOWER ELEVATIONS WITH SCATTERED THUNDERSTORMS HIGHER MOUNTAINS. MOST STORMS WILL OCCUR WEST OF DEMING AND NORTH OF LAS CRUCES. VERY ISOLATED STORMS MAY PRODUCE UP TO AN INCH OF RAINFALL AND WIND GUSTS TO 50 MPH. SUNDAY NIGHT THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD WITH LOCALLY HEAVY RAINS CAUSING FLASH FLOODING OVER VERY ISOLATED LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING TO THIS OFFICE AND LOCAL LAW ENFORCEMENT. ROGASH
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 6:56 PM MDT | Areal Flood Advisory | EPZ | Doña Ana, Otero | 2 hr |
| Jul 29, 7:00 PM MDT | Areal Flood Advisory | EPZ | Grant, Hidalgo | 2 hr |
| Jul 29, 7:36 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 114 min |
| Jul 29, 8:16 PM MDT | Areal Flood Advisory | EPZ | Luna | 3 hr |
| Jul 29, 8:53 PM MDT | Areal Flood Advisory | EPZ | Doña Ana, Otero | 3 hr |
| Jul 29, 9:15 PM MDT | Areal Flood Advisory | EPZ | Grant, Luna, Sierra | 3 hr |
| Jul 29, 9:39 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 2 hr |
| Jul 30, 3:29 AM MDT | Areal Flood Advisory | EPZ | Doña Ana | 2 hr |
| Jul 30, 3:39 AM MDT | Areal Flood Advisory | EPZ | Doña Ana | 2 hr |
| Jul 30, 4:01 AM MDT | Areal Flood Advisory | EPZ | Doña Ana | 119 min |
| Jul 30, 5:54 AM MDT | Flash Flood Warning | EPZ | Doña Ana | 2 hr |
| Jul 30, 2:05 PM MDT | Areal Flood Advisory | EPZ | Otero | 115 min |
Nearby
Flash Flood Warnings in New Mexico, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.